Alert archive / Tennessee / Wind Advisories in 2005

Wind Advisory 1, NWS Morristown, TN

November 23, 20057 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 23, 2005, 2:51 PM EST for 7 counties in Tennessee. It took effect at Nov 23, 2005, 7:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 2:51 PM EST (19:51 UTC)
In effect from
Nov 23, 2005, 7:00 PM EST
Expired
Nov 24, 2005, 4:00 PM EST
In force
21 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 231951
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EST WED NOV 23 2005

...FAST MOVING UPPER LEVEL SYSTEM BRING HIGH WINDS...

.A FAST MOVING UPPER LEVEL SYSTEM WILL BRING STRONG GUSTY WINDS
MAINLY TO ELEVATIONS ABOVE 3000 FEET TONIGHT INTO THURSDAY.
VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR
ATTENTION AS SOME FUNNELLING OF WINDS WILL LIKELY OCCUR.

TNZ018-041-043-045-047-072-074-240400-
/O.NEW.KMRX.WI.Y.0001.051124T0000Z-051124T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
251 PM EST WED NOV 23 2005

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
THURSDAY. 

WINDS WILL BE INCREASING TONIGHT OVER THE ADVISORY AREA TO 20 TO 30
MPH WITH GUSTS TO 45 MPH TONIGHT AND 25 TO 35 MPH WITH GUSTS TO 50
MPH POSSIBLE...PARTICULARLY IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
3 follow-up statements
000 
WWUS74 KMRX 240234
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
934 PM EST WED NOV 23 2005

...FAST MOVING UPPER LEVEL SYSTEM BRING HIGH WINDS...

.A FAST MOVING UPPER LEVEL SYSTEM WILL BRING STRONG GUSTY WINDS
MAINLY TO ELEVATIONS ABOVE 3000 FEET TONIGHT INTO THURSDAY.
VEHICLES TRAVELING THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR
ATTENTION AS SOME FUNNELING OF WINDS WILL LIKELY OCCUR.

TNZ018-041-043-045-047-072-074-241000-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
934 PM EST WED NOV 23 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. 

WINDS WILL BE INCREASING TONIGHT OVER THE ADVISORY AREA TO 25 TO
35 MPH WITH GUSTS TO 50 MPH POSSIBLE...PARTICULARLY IN THE HIGHER
ELEVATIONS. THESE WINDY CONDITIONS WILL CONTINUE INTO THURSDAY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 240808
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 AM EST THU NOV 24 2005

...FAST MOVING UPPER LEVEL SYSTEM CONTINUES TO BRING HIGH WINDS...

.AN UPPER LEVEL SYSTEM WILL CONTINUE TO BRING STRONG GUSTY WINDS
MAINLY TO ELEVATIONS ABOVE 3000 FEET TODAY. VEHICLES TRAVELING
THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME
FUNNELING OF WINDS WILL LIKELY OCCUR.

TNZ018-041-043-045-047-072-074-241615-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
308 AM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...PARTICULARLY
IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 241551
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1051 AM EST THU NOV 24 2005

...FAST MOVING UPPER LEVEL SYSTEM CONTINUES TO BRING HIGH WINDS...

.AN UPPER LEVEL SYSTEM WILL CONTINUE TO BRING STRONG GUSTY WINDS
MAINLY TO ELEVATIONS ABOVE 3000 FEET TODAY. VEHICLES TRAVELING
THROUGH THE HIGHER GAPS NEED TO PAY PARTICULAR ATTENTION AS SOME
FUNNELING OF WINDS WILL LIKELY OCCUR.

TNZ018-041-043-045-047-072-074-242100-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-051124T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1051 AM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...
PARTICULARLY IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:31 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Nov 23, 10:31 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 AM EST WED NOV 23 2005

.DISCUSSION...
SATELLITE SHOWS A FAST MOVING SHORT-WAVE MOVING SOUTHEAST FROM THE OHIO
VALLEY TOWARD THE CENTRAL APPALACHIANS. FAIRLY DECENT DYNAMICS WILL QUICKLY
MOVE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA THIS AFTERNOON
AND EVENING. INITIALLY AIRMASS IS QUITE DRY WITH DEWPOINT IN THE
TEENS OVER SOUTHWEST VIRGINIA. THE INITIAL DRY SOUNDING WILL MOIST UP
GIVING WAY TO DECENT EVAPORATIVE COOLING. MODEL SOUNDINGS SHOW BOUNDARY
COOLING ALLOWING INITIAL PRECIP TYPE BEING MAINLY SNOW FOR
SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE MOUNTAINS WITH RAIN/SNOW
MIXTURE FOR NORTHEAST TENNESSEE VALLEY (TRI AREA).

GROUND TEMPERATURE REMAINS FAIRLY WARM...SO ONLY EXPECT THE HIGHER TERRAIN
TO HAVE A CHANCE OF SNOWFALL ACCUMULATIONS BEFORE BOUNDARY WARMS
ENOUGH TO CHANGE TO A MIXTURE. WILL INCLUDE SNOW ACCUMUATIONS OF UP
TO 1 INCH FOR THE HIGHER TERRAIN OF SOUTHWEST VIRGINIA AND
NORTHEAST TENNESSEE MOUNTAINS. FOR AREAS FROM MORRISTOWN SOUTHWARD...ONLY
EXPECT MAINLY SPRINKLES FOR THIS AFTERNOON/EARLY EVENING WITH DRY CONDITIONS
SOUTH OF TYS.

BESIDES THE PRECIPITATION...WINDS WILL INCREASE OUT OF THE WEST-SOUTHWEST
TODAY APPROACHING WIND ADVISORY CRITERIA. WILL KEEP WINDS BETWEEN
THE 15 AND 30 MPH RANGE FOR NOW.

MADE MINOR ADJUSTMENTS TO TEMPERATURES.  HAVE A GOOD DAY...

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DH
Hazardous weather outlook, Nov 23, 5:00 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST WED NOV 23 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-241000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EST (400 AM CST) WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF RAIN OR SNOW
SHOWERS BY LATE THIS AFTERNOON INTO EARLY THANKSGIVING DAY.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

LCM

Nearby

Wind Advisories in Tennessee, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.